Improved bounds on the throughput efficiency of greedy maximal scheduling in wireless networks

Mathieu Leconte, Jian Ni, R. Srikant

Research output: Contribution to journalArticle

Abstract

In this paper, we derive new bounds on the throughput efficiency of Greedy Maximal Scheduling (GMS) for wireless networks of arbitrary topology under the general k-hop interference model. These results improve the known bounds for networks with up to 26 nodes under the 2-hop interference model. We also prove that GMS is throughput-optimal in small networks. In particular, we show that GMS achieves 100% throughput in networks with up to eight nodes under the 2-hop interference model. Furthermore, we provide a simple proof to show that GMS can be implemented using only local neighborhood information in networks of any size.

Original languageEnglish (US)
Article number5635377
Pages (from-to)709-720
Number of pages12
JournalIEEE/ACM Transactions on Networking
Volume19
Issue number3
DOIs
StatePublished - Jun 1 2011

Keywords

  • Greedy Maximal Scheduling (GMS)
  • Longest Queue First (LQF)
  • throughput optimality
  • wireless networks

ASJC Scopus subject areas

  • Software
  • Computer Science Applications
  • Computer Networks and Communications
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Improved bounds on the throughput efficiency of greedy maximal scheduling in wireless networks'. Together they form a unique fingerprint.

  • Cite this